MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
It is reported foreign matter event description material: 305196 lot: 5092808 no one was injured.Hurt.Affected.I opened an unopened hypodermic needle, and it has white gunk on it.The white stuff is normally securing the base of the needle but this one has like melted or something - splattered.Unsafe for use on a patient.
 
Additional Manufacturer Narrative
(b)(4) follow up a complaint was received regarding a hypodermic needle exhibiting a white residue.To support the investigation, three photographs were submitted and reviewed by the quality team.The images depict a needle assembly removed from its blister packaging, showing an epoxy drip on the needle hub.No additional defects or irregularities were observed.This condition is consistent with an issue that can occur during the assembly process due to misfeeding of the cannulator.A device history record (dhr) review was conducted for material number 305196, lot 5092808.The review did not identify any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.Cannulator verification confirmed that the equipment settings were accurate, and product flow was within acceptable parameters.To date, no similar complaints have been reported for this lot.Based on the investigation and photographic evidence, the customer-reported condition has been confirmed.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22884302
Report Number1911916-2025-00611
Device Sequence Number18542885
Product Code FMI
UDI-Device Identifier00382903051960
UDI-Public(01)00382903051960(11)250402(17)300430(10)5092808
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number5092808
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown